Alert archive / Oklahoma / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 18, 2014, 5:59 PM CDT for Pawnee County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 18, 2014, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WGUS54 KTSA 182259 FFWTSA OKC117-190300- /O.NEW.KTSA.FF.W.0016.140818T2259Z-140819T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 559 PM CDT MON AUG 18 2014 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... PAWNEE COUNTY IN NORTHEAST OKLAHOMA... * UNTIL 1000 PM CDT * AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. RADAR ESTIMATES THAT BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN SINCE 5 PM...AND AN ADDITIONAL INCH IS POSSIBLE. SOME MINOR FLOODING HAS BEEN REPORTED IN TERLTON. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE... JENNINGS AND TERLTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3626 9637 3616 9640 3617 9659 3628 9652 $$ LACY
1 follow-up statement
251 WGUS74 KTSA 190111 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 811 PM CDT MON AUG 18 2014 OKC117-190300- /O.CON.KTSA.FF.W.0016.000000T0000Z-140819T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PAWNEE OK- 811 PM CDT MON AUG 18 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PAWNEE COUNTY UNTIL 1000 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL HAD ENDED ACROSS THE WARNED AREA. ALTHOUGH NO ADDITIONAL RAINFALL IS EXPECTED...RADAR ESTIMATES THAT BETWEEN 3 AND 4 INCHES OF RAIN HAS ALREADY FALLEN...MUCH OF THIS IN THE SPAN OF AN HOUR AND FLOODING OF LOW LYING AREAS WILL LIKELY CONTINUE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... JENNINGS AND TERLTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. && LAT...LON 3626 9637 3616 9640 3617 9659 3628 9652 $$ LACY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:44 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 18, 2:44 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 244 PM CDT MON AUG 18 2014 .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING EASTWARD THROUGH THE REGION. THESE STORMS WILL LIKELY BE EAST OF THE FORECAST AREA BY LATE THIS AFTERNOON/EARLY THIS EVENING AND SHOULD TEND TO DIMINISH IN INTENSITY AND AREAL COVERAGE. NOT PLANNING ON CARRYING A MENTION OF SHOWERS/STORMS INTO THE EVENING HOURS AT THIS TIME. TOWARD SUNRISE...THUNDERSTORMS SHOULD DEVELOP ALONG A WARM FRONT IN KANSAS AND MISSOURI. ALTHOUGH THERE IS SOME POTENTIAL FOR THESE STORMS TO DEVELOP SOUTH OF THE OKLAHOMA AND ARKANSAS BORDERS...MOST OF THE RAIN WILL REMAIN NORTH OF THE AREA. WILL CARRY A SLIGHT CHANCE OF ADDITIONAL STORMS LATE TONIGHT AND INTO TOMORROW MORNING IN PRIMARILY FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TO COVER THIS POTENTIAL. THIS LOOKS TO BE THE ONLY ADDITIONAL SHOT AT RAIN AND THUNDERSTORMS DURING THIS FORECAST PERIOD. PROLONGED UPPER LEVEL RIDGING MORE TYPICAL OF THIS TIME OF YEAR THAN THE ACTIVE PATTERN THE AREA HAS BEEN TREATED TO THIS SUMMER WILL CONTINUE BUILD INTO THE CENTRAL PORTION OF THE UNITED STATES AND PERSIST THROUGH THE WEEKEND. BOTH THE ECMWF AND GFS FORECAST THE RIDGE TO BREAKDOWN TOWARD THE EARLY TO MIDDLE PART OF NEXT WEEK...BUT UNTIL THEN...ABOVE NORMAL TEMPERATURES WILL BE THE RULE...WITH SOME POTENTIAL FOR TRIPLE DIGITS. DURING THE THURSDAY TO FRIDAY TIME FRAME...HEAT INDICES MAY NEAR THE CRITICAL 105 DEGREE HEAT ADVISORY CRITERION...SO HEAT ADVISORIES OR POSSIBLY EXCESSIVE HEAT WARNINGS MAY BECOME NECESSARY LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 98 76 97 / 20 10 10 10 FSM 73 97 74 97 / 10 10 0 10 MLC 73 96 75 96 / 10 10 0 0 BVO 71 98 72 98 / 20 20 10 10 FYV 70 94 70 93 / 20 20 10 10 BYV 70 94 71 94 / 20 20 10 10 MKO 71 96 73 96 / 10 10 0 0 MIO 72 97 73 97 / 20 20 10 10 F10 72 95 74 95 / 10 10 0 0 HHW 71 97 73 96 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30 LONG TERM....22
Hazardous weather outlook, Aug 18, 5:20 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT MON AUG 18 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 520 PM CDT MON AUG 18 2014 ...ISOLATED SEVERE WIND/HAIL POTENTIAL REMAINS THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... AN ELEVATED SEVERE WIND AND MARGINALLY SEVERE HAIL RISK WILL ACCOMPANY THE STRONGER STORMS WHICH HAVE DEVELOPED ALONG OUTFLOW BOUNDARIES ACROSS PORTIONS OF EASTERN OKLAHOMA. IN ADDITION...THE SLOW MOVING STORMS WILL ALSO BRING FLASH FLOODING POTENTIAL AS THEY DROP HEAVY AMOUNTS OF RAIN OVER A SHORT PERIOD OF TIME ON THE SAME LOCATIONS. HEAT INDICES OUTSIDE OF WHERE STORMS HAVE COOLED THINGS OFF THIS AFTERNOON WILL RANGE FROM 100 TO 105 DEGREES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO TUESDAY BEFORE A WEAK FRONTAL BOUNDARY NEAR THE REGION FINALLY LIFTS NORTHEAST. IN THE WAKE OF THE EXITING BOUNDARY...A RIDGE OF HIGH PRESSURE ALOFT IS FORECAST TO SET UP OVER THE SOUTHERN PLAINS...LEADING TO HOT AND DRY WEATHER FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TO CLOSE OUT THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Aug 18, 4:26 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT MON AUG 18 2014
OKZ059-060-064-182215-
CREEK OK-PAWNEE OK-TULSA OK-
426 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK...EASTERN PAWNEE AND WESTERN TULSA
AT 426 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
KELLYVILLE. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN WESTPORT
AND MANNFORD..MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM
INCLUDE...WESTPORT...BRISTOW...MANNFORD...KELLYVILLE AND KEYSTONE
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3623 9644 3622 9625 3619 9625 3617 9627
3616 9624 3580 9619 3579 9619 3585 9651
TIME...MOT...LOC 2126Z 022DEG 5KT 3595 9631
LACYLocal storm report, Aug 18, 4:53 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 S POTEAU 35.04N 94.62W
08/18/2014 LE FLORE OK PUBLIC
2 TREES DOWN, ALONG WITH LOT OF TREE LIMBS. SWING SET AND
PLAYHOUSE WAS ALSO BLOWN DOWN. TIME ESTIMATED BY RADAR.
&&
AEJSpecial weather statement, Aug 18, 5:03 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON AUG 18 2014
OKZ059-064-182230-
CREEK OK-PAWNEE OK-
503 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK AND PAWNEE
AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HALLETT...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JENNINGS...TERLTON...HALLETT...
OILTON...SILVER CITY AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3627 9663 3631 9644 3628 9643 3627 9640
3616 9631 3607 9630 3606 9662
TIME...MOT...LOC 2203Z 339DEG 11KT 3621 9651Special weather statement, Aug 18, 5:29 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT MON AUG 18 2014
OKZ059-064-182300-
CREEK OK-PAWNEE OK-
529 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK AND PAWNEE
AT 529 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
TERLTON...DRIFTING SOUTH AT LESS THAN 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TERLTON AND HALLETT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3626 9656 3630 9650 3629 9644 3628 9643
3628 9641 3624 9638 3618 9638 3614 9644
3615 9653 3619 9657
TIME...MOT...LOC 2229Z 346DEG 4KT 3621 9649Local storm report, Aug 18, 5:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG KEOTA 35.26N 94.92W
08/18/2014 HASKELL OK PUBLIC
TREE AND ROOF DAMAGE AROUND KEOTA. TIME ESTIMATED BY
RADAR.
&&
AEJLocal storm report, Aug 18, 5:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL TERLTON 36.19N 96.49W
08/18/2014 E0.88 INCH PAWNEE OK PUBLIC
PEA TO NICKEL SIZE HAIL.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:15 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 45 min |
| Aug 18, 11:32 AM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Aug 18, 12:47 PM CDT | Special Weather Statement | TSA | Cherokee | 43 min |
| Aug 18, 1:13 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Aug 18, 1:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Aug 18, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 35 min |
| Aug 18, 1:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 46 min |
| Aug 18, 2:32 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 43 min |
| Aug 18, 2:52 PM CDT | Special Weather Statement | TSA | Haskell | 38 min |
| Aug 18, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
| Aug 18, 3:31 PM CDT | Special Weather Statement | TSA | Creek | 29 min |
| Aug 18, 3:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Aug 18, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Aug 18, 3:57 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 18, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Aug 18, 4:26 PM CDT | Special Weather Statement | TSA | Creek | 49 min |
| Aug 18, 4:39 PM CDT | Areal Flood Advisory | TSA | Creek, Pawnee, Tulsa | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Aug 18, 5:29 PM CDT | Special Weather Statement | TSA | Pawnee | 31 min |
| Aug 18, 5:48 PM CDT | Areal Flood Advisory | TSA | Pawnee | 117 min |
| Aug 18, 6:03 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Aug 18, 6:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Aug 18, 6:31 PM CDT | Special Weather Statement | TSA | Creek | 14 min |
Nearby
Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.